Alert archive / Iowa / Special Weather Statements in 2013
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Aug 1, 2013, 10:21 PM CDT for Montgomery County, Page County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 10:21 PM CDT (03:21 UTC)
- Expired
- Aug 1, 2013, 11:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Omaha, NE
Counties Montgomery County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
927 WWUS83 KOAX 020321 SPSOAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1021 PM CDT THU AUG 1 2013 IAZ079-080-090-091-020415- FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA- 1021 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...PAGE...EASTERN MILLS AND MONTGOMERY COUNTIES UNTIL 1115 PM CDT... AN AREA OF STRONG NON THUNDERSTORM WIND GUSTS WERE OCCURRING OVER SOUTHWEST IOWA. THE WINDS...GENERALLY FROM THE SOUTH AND SOUTHWEST...WERE OCCURRING ALONG WITH SOME LIGHT RAIN. WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH ARE POSSIBLE OVER THE NEXT HOUR ACROSS THE AREA. LOCATIONS IMPACTED INCLUDE... RED OAK...CLARINDA...SHENANDOAH...VILLISCA...ESSEX...STANTON... FARRAGUT...EMERSON...ELLIOTT...COIN...COLLEGE SPRINGS...HASTINGS... SHAMBAUGH...HENDERSON...GRANT...YORKTOWN...IMOGENE...HEPBURN AND COBURG. LAT...LON 4063 9555 4114 9557 4116 9493 4060 9492 TIME...MOT...LOC 0314Z 268DEG 35KT 4104 9537 4063 9535 $$ BOUSTEAD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:20 PM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Aug 1, 3:20 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 PM CDT THU AUG 1 2013 .DISCUSSION... ACTIVE WEATHER EXPECTED THIS EVENING AS A MATURE MCS ACROSS NORTHERN NEBRASKA SHOULD ROLL EAST SOUTHEAST. SEVERE WATCH REMAINS IN EFFECT FOR NORTHEAST NEBRASKA AND NORTHWEST IOWA...AND A TORNADO WATCH IN EFFECT FOR MUCH OF NORTH CENTRAL NEBRASKA. HOP WRF AND RAP SEEM TO HAVE THE BEST HANDLE ON DEVELOPING CONVECTION... THUS WILL HAVE HIGH POPS THIS EVENING WITH A SEVERE THREAT. HAVE ISSUED A COUPLE OF SEVERE WARNINGS IN EXTREME NORTHEAST NEBRASKA... BUT WE HAVEN'T BEEN ABLE TO GET ANY HAIL REPORTS BIGGER THAN DIME TO NICKEL SIZE. EFFECTIVE SHEAR REMAINS QUITE HIGH AT 50 TO 60 KNOTS...BUT MID LEVEL LAPSE RATES ARE SLIGHTLY MARGINAL. WILL ALSO CONTINUE TO MONITOR TRENDS AND ISSUE WARNINGS AS NECESSARY FOR LARGE HAIL AND DAMAGING WINDS WITHIN THE STRONGEST CORES...AND MAY HAVE TO EVENTUALLY EXTEND THE WATCH FURTHER EAST/SOUTHEAST TOWARD THE I80 CORRIDOR IN TIME. THE BACK EDGE OF THE PRECIPITATION WILL PROBABLY STILL BE IN THE AREA FRIDAY MORNING MOVING OUT OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE AFTERNOON MAY BE MOSTLY DRY...ALTHOUGH THERE DOES APPEAR TO BE ANOTHER WEAK SURGE OF MOISTURE MOVING SOUTH...WHICH COULD BRING A SLIGHT CHANCE OF STORMS FRIDAY NIGHT. BY SATURDAY...HIGH PRESSURE NOSING SOUTH OUT OF THE DAKOTAS SHOULD KEEP SATURDAY DRY AND SLIGHTLY COOLER. THIS NORTHEASTERLY FLOW BECOMES EAST SATURDAY NIGHT. AT THE SAME TIME...THERE IS ANOTHER WAVE MOVING OUT OF THE ROCKIES...SO IT WILL BE A BATTLE OF HOW FAR EAST THIS SYSTEM CAN GET BY DAYBREAK SUNDAY...VERSUS THE DRY EASTERLY FLOW WITH HIGH PRESSURE ACROSS THE MID MISSISSIPPI RIVER VALLEY. CHANCES SHOULD SPREAD ACROSS THE FORECAST AREA SUNDAY THOUGH...BUT MAY STILL STRUGGLE TO MOVE INTO WESTERN IOWA. WAVE COULD MOSTLY BE EAST SOUTHEAST OF THE AREA SO SHOULD BE MOSTLY DRY SUNDAY NIGHT. FOR THE EXTENDED FORECAST...THE REGION REMAINS IN PESKY NORTHWEST FLOW. FORECAST CHALLENGES REMAIN TRYING TO TIME WEAK WAVES INTO THE AREA...THUS OVERALL FORECAST CONFIDENCE REMAINS LOW. TOWARD THE END OF THE PERIOD...ANOTHER FRONT SETTLING SOUTH COULD BRING SOME COOLER TEMPS TO THE REGION BY THURSDAY...BUT COULD ALSO SHUNT ANY PRECIP THREAT OUT OF THE AREA AS WELL. DEWALD && .AVIATION...18Z TAFS FOR KOFK...KOMA AND KLNK. SCATTERED TSTMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE REGION...POSSIBLY HITTING TAF SITES LATE THIS AFTERNOON AND INTO THE EVENING HOURS. CONDITIONS SHOULD REMAIN VFR FOR THE MOST PART...HOWEVER SOME OF THESE STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WINDS AND MVFR TO IFR CONDITIONS. KERN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Aug 1, 4:21 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 421 PM CDT THU AUG 1 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-021130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 421 PM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE AREA THIS EVENING AND SPREAD SOUTH THROUGH THE OVERNIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS...HOWEVER LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING AND THEN REDEVELOP AGAIN FRIDAY AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF STORMS ON FRIDAY EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE SATURDAY NIGHT...PERHAPS LINGERING INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS EVENING. KERN
In the hours before
Local storm report, Aug 1, 8:58 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
858 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG LEIGH 41.70N 97.24W
08/01/2013 COLFAX NE PUBLIC
SEVERAL POWER POLES DOWN. SIGNIFCANT TREE DAMAGE. TREE
FELL ONTO HOME THROUGH ROOF. OBTAINED THROUGH SOCIAL
MEDIA.
&&
VDEWALDLocal storm report, Aug 1, 9:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
951 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG SWANTON 40.38N 97.08W
08/01/2013 SALINE NE EMERGENCY MNGR
EM REPORTS HALF THE TOWN WITHOUT POWER AND SEVERAL LARGE
TREES ACROSS STREETS.
&&
BOUSTEADLocal storm report, Aug 1, 9:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
952 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN 1 E MILLIGAN 40.50N 97.37W
08/01/2013 M3.09 INCH SALINE NE EMERGENCY MNGR
0950 PM HEAVY RAIN 6 SW WILBER 40.42N 97.04W
08/01/2013 M3.45 INCH SALINE NE EMERGENCY MNGR
0950 PM HEAVY RAIN SWANTON 40.38N 97.08W
08/01/2013 M2.90 INCH SALINE NE EMERGENCY MNGR
&&
VDEWALDSpecial weather statement, Aug 1, 10:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1009 PM CDT THU AUG 1 2013 NEZ089-092-093-020345- RICHARDSON NE-GAGE NE-PAWNEE NE- 1009 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RICHARDSON...SOUTHEASTERN GAGE AND PAWNEE COUNTIES UNTIL 1045 PM CDT... AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF TECUMSEH TO OKETO...OR ALONG A LINE EXTENDING FROM 19 MILES EAST OF BEATRICE TO 7 MILES NORTH OF MARYSVILLE...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PAWNEE CITY...HUMBOLDT...TABLE ROCK...DU BOIS...BARNESTON... BURCHARD...LEWISTON...LIBERTY AND STEINAUER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR CENTRAL NEBRASKA. LAT...LON 4026 9646 4026 9586 4000 9594 4000 9662 TIME...MOT...LOC 0305Z 285DEG 24KT 4023 9639 3994 9660 BOUSTEAD
Local storm report, Aug 1, 10:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1010 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND GST RED OAK 41.01N 95.22W
08/01/2013 M67 MPH MONTGOMERY IA AWOS
&&
BOUSTEADSpecial weather statement, Aug 1, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1021 PM CDT THU AUG 1 2013 IAZ079-080-090-091-020415- FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA- 1021 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...PAGE...EASTERN MILLS AND MONTGOMERY COUNTIES UNTIL 1115 PM CDT... AN AREA OF STRONG NON THUNDERSTORM WIND GUSTS WERE OCCURRING OVER SOUTHWEST IOWA. THE WINDS...GENERALLY FROM THE SOUTH AND SOUTHWEST...WERE OCCURRING ALONG WITH SOME LIGHT RAIN. WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH ARE POSSIBLE OVER THE NEXT HOUR ACROSS THE AREA. LOCATIONS IMPACTED INCLUDE... RED OAK...CLARINDA...SHENANDOAH...VILLISCA...ESSEX...STANTON... FARRAGUT...EMERSON...ELLIOTT...COIN...COLLEGE SPRINGS...HASTINGS... SHAMBAUGH...HENDERSON...GRANT...YORKTOWN...IMOGENE...HEPBURN AND COBURG. LAT...LON 4063 9555 4114 9557 4116 9493 4060 9492 TIME...MOT...LOC 0314Z 268DEG 35KT 4104 9537 4063 9535 BOUSTEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:15 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 45 min |
| Aug 1, 7:43 PM CDT | Special Weather Statement | OAX | Cass | 47 min |
| Aug 1, 8:04 PM CDT | Special Weather Statement | OAX | Lancaster | 41 min |
| Aug 1, 8:13 PM CDT | Special Weather Statement | OAX | Saline | 47 min |
| Aug 1, 8:44 PM CDT | Special Weather Statement | OAX | Johnson | 31 min |
| Aug 1, 8:57 PM CDT | Special Weather Statement | OAX | Gage, Jefferson | 33 min |
| Aug 1, 9:16 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 29 min |
| Aug 1, 10:09 PM CDT | Special Weather Statement | OAX | Pawnee | 36 min |
Nearby
Special Weather Statements in Iowa, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.